Alert archive / Virginia / Tornado Warnings in 2010
Tornado Warning 11, NWS Blacksburg, VA
NWS Blacksburg, VA issued this tornado warning at Apr 8, 2010, 7:44 PM EDT for Charlotte County, Halifax County, Pittsylvania County, Virginia. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2010, 7:44 PM EDT (23:44 UTC)
- Expired
- Apr 8, 2010, 8:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Charlotte County, VA, Halifax County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 138 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 8:25 PM EDT | TSTM WND DMG | 2 Sw Phenix, VA | TREE DOWN ON TOLA RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 7:12 PM EDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
927
WFUS51 KRNK 082344
TORRNK
VAC037-083-143-090030-
/O.NEW.KRNK.TO.W.0011.100408T2344Z-100409T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
744 PM EDT THU APR 8 2010
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
CENTRAL CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
EASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 830 PM EDT.
* AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR JAVA...OR 6
MILES WEST OF INGRAM...MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
JAVA...
RIDGEWAY...
LEDA...
NATHALIE...
CHARLOTTE COURT HOUSE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
WHEN IT IS SAFE TO DO SO...PLEASE RELAY YOUR SEVERE WEATHER REPORTS
TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT...1...8 6
6...2 1 5...4 3 2 4.
&&
LAT...LON 3697 7847 3665 7925 3685 7937 3703 7893
3703 7892 3704 7890 3716 7861 3715 7859
3716 7855 3714 7852 3713 7850 3711 7849
3708 7844
TIME...MOT...LOC 2344Z 239DEG 43KT 3678 7924
$$
KK3 follow-up statements
176
WWUS51 KRNK 090000
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
800 PM EDT THU APR 8 2010
VAC143-090010-
/O.CAN.KRNK.TO.W.0011.000000T0000Z-100409T0030Z/
PITTSYLVANIA VA-
800 PM EDT THU APR 8 2010
...THE TORNADO WARNING FOR EASTERN PITTSYLVANIA COUNTY IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY MORNING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
&&
LAT...LON 3697 7847 3679 7915 3694 7912 3703 7893
3703 7892 3704 7890 3716 7861 3715 7859
3716 7856 3715 7854 3713 7850 3710 7849
3708 7844
TIME...MOT...LOC 0000Z 238DEG 42KT 3688 7905
$$
VAC037-083-090030-
/O.CON.KRNK.TO.W.0011.000000T0000Z-100409T0030Z/
HALIFAX VA-CHARLOTTE VA-
800 PM EDT THU APR 8 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR CENTRAL
CHARLOTTE AND NORTHERN HALIFAX COUNTIES...
AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR RIDGEWAY...OR 7
MILES NORTH OF INGRAM...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
LEDA...
NATHALIE...
ASPEN...
PHENIX...
CHARLOTTE COURT HOUSE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY MORNING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
&&
LAT...LON 3697 7847 3679 7915 3694 7912 3703 7893
3703 7892 3704 7890 3716 7861 3715 7859
3716 7856 3715 7854 3713 7850 3710 7849
3708 7844
TIME...MOT...LOC 0000Z 238DEG 42KT 3688 7905
$$
SK407
WWUS51 KRNK 090009
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
809 PM EDT THU APR 8 2010
VAC037-083-090030-
/O.CON.KRNK.TO.W.0011.000000T0000Z-100409T0030Z/
HALIFAX VA-CHARLOTTE VA-
809 PM EDT THU APR 8 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR CENTRAL
CHARLOTTE AND NORTHERN HALIFAX COUNTIES...
AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR NATHALIE...MOVING
NORTHEAST AT 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
&&
LAT...LON 3697 7847 3684 7899 3697 7906 3703 7893
3703 7892 3704 7890 3716 7861 3715 7859
3716 7856 3713 7850 3710 7849 3708 7844
TIME...MOT...LOC 0009Z 238DEG 42KT 3693 7894
$$
KK191
WWUS51 KRNK 090022
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
822 PM EDT THU APR 8 2010
VAC037-083-090031-
/O.EXP.KRNK.TO.W.0011.000000T0000Z-100409T0030Z/
HALIFAX VA-CHARLOTTE VA-
822 PM EDT THU APR 8 2010
...THE TORNADO WARNING FOR CENTRAL CHARLOTTE AND NORTHERN HALIFAX
COUNTIES EXPIRES AT 830 PM EDT...
HOWEVER...A SEVERE THUNDERSTORM WARNING IS NOW IN EFFECT FOR
NORTHERN HALIFAX COUNTY AND CENTRAL CHARLOTTE COUNTY UNTIL 915 PM
EDT. THE CIRCULATION WITH THE STORM HAS WEAKENED CONSIDERABLY...
HOWEVER THIS IS STILL A STRONG STORM CAPABLE OF PRODUCING WIND
DAMAGE AND HAIL TO TEH SIXE OF QUARTERS.
REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW
ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE OFFICE IN BLACKSBURG.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY MORNING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
LAT...LON 3697 7847 3684 7899 3697 7906 3703 7893
3703 7892 3704 7890 3716 7861 3715 7859
3716 7856 3713 7850 3710 7849 3708 7844
TIME...MOT...LOC 0021Z 238DEG 42KT 3700 7879
$$
SKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Apr 8, 4:12 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Apr 8, 4:12 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT THU APR 8 2010
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH THE APPALACHIANS LATE
TODAY...THEN THE FOOTHILLS AND PIEDMONT AREAS LATE THIS EVENING.
HIGH PRESSURE DOMINATES THIS WEEKEND...BEFORE A WEAK AND DRY COLD
FRONT WILL SINK SOUTH THROUGH THE MIDDLE ATLANTIC INTO MONDAY. THE
REGION REMAINS BETWEEN AN UPPER LOW ACROSS THE CANADIAN MARITIMES
AND A STRENGTHENING UPPER HIGH OVER THE LOWER MISSISSIPPI RIVER
VALLEY.
&&
.NEAR TERM /THROUGH FRIDAY/...
SHWS AND A FEW THUNDERSTORMS HAVE DEVELOPED NOW INTO THE NEW RIVER
VALLEY AND ALONG THE BLUE RIDGE...AHEAD OF A COLD FRONT EAST OF
CRW. WITH A CAPPING INVERSION/NEGATIVE ENERGY/WEAK MID LVL LAPSE
RATES...THE THREAT FOR STRONG STORMS HAS BEEN MINIMAL DESPITE
IMPRESSIVE SHEAR AND UPPER LEVEL WIND FIELDS WEST OF THE BLUE RIDGE. MUCH
OF THE DAY...BEST INSOLATION WITH MORE LLVL MOISTURE/SURFACE
DEWPOINTS HAS OCCURRED EAST OF THE BLUE RIDGE...ALONG THE
SOUTHSIDE AND NC PIEDMONT. STORMS BREAKING OUT THERE
NOW...BECOMING MORE ORGANIZED AS COLD FRONT NEARS...ARE MOST FAVORED TO
BECOME SEVERE WITH DMGG WIND GUSTS...WITH BETTER FORCING DUE TO A
COUPLE OF H3 JET STREAKS FORMING A COUPLET...AND SOMEWHAT STRONGER
MID LVL LAPSE RATES. DID PLACE SVR WORDING IN ZFP FOR THE
SOUTHSIDE AND NC PIEDMONT. WEAK CAPE IS MADE UP FOR BY THE
IMPRESSIVE SHR...AND SOME OF THESE STORMS COULD SHOW ROTATION IF
THEY GET UNDERWAY. FRONT AND PRECIP MOVING A LITTLE FASTER THAN
PROGGED...THUS SHWS WILL BE ENDING AFTER MIDNIGHT. MUCH COLDER AIR
ARRIVING AS H85 TEMPS FALL TO -2C...WITH POSSIBLY A FLURRY MIXING
IN ALONG THE HIGHLANDS LATE TONIGHT. MOISTURE DEPTH LOOKS TOO
SHALLOW FOR MUCH UPSLOPE PRECIP TOMORROW ALONG SE WEST VA...BUT
WILL CARRY SLT CHC POPS JUST DUE TO APRIL SUN AND OVERALL
INSTABILITY. WINDS MAY GUST TO 40 MPH AT TIMES TOMORROW...BUT NOT
CONVINCED TO GO WITH A WIND ADVISORY ATTM.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND WHICH WILL RESULT IN
DRIER WEATHER. WITH THE UPPER TROUGH SWINGING THROUGH FRIDAY
NIGHT...COOLER AIR WILL FILTER INTO THE FORECAST AREA AS 85H
TEMPERATURES RANGE FROM +1C TO -3C. WINDS WILL BE SUBSIDING FRIDAY
NIGHT AS THE HIGH MOVES OVERHEAD AND THE PRESSURE GRADIENT RELAXES.
THE TEMPERATURES ARE EXPECTED TO BE FREEZING OR BELOW MAINLY IN THE
MOUNTAIN VALLEYS ALONG WITH DEWPOINTS IN THE LOW TO MID
20S...THEREFORE HAVE HOISTED A FREEZE WATCH FROM MIDNIGHT TO 8AM
SATURDAY. THESE VALLEYS HAVE A GOOD CHANCE OF SEEING WIDESPREAD
FROST TOWARD DAWN.
AFTER THE VERY WARM WEEK...FRIDAY WILL SEEM BLUSTERY EVEN WITH
TEMPERATURES IN THE 50S AND 60S. TEMPERATURES DURING THE DAY FRIDAY
WILL RUN ABOUT 3-6F BELOW NORMAL. THE TEMPERATURES WILL REBOUND TO
NORMAL ON SATURDAY AND MODERATE ABOVE NORMAL ON SUNDAY AS DRY AIR
AND SUNNY SKIES PREVAIL. OVERNIGHT LOWS OVER THE WEEKEND WILL DROP
INTO THE MID TO UPPER 30S.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
MODELS CONTINUE TO INDICATE HIGH PRESSURE EXTENDING OVER THE
SOUTHEASTERN REGION THROUGH NEXT WEEK. HOWEVER...A BACKDOOR FRONT AT
THE BEGINNING OF THE WEEK TRIES TO PUSH ITS WAY SOUTH. BELIEVE IT
WILL BE TOO DRY FOR ANY PRECIP BUT EXPECT INCREASING CLOUD COVER
ACROSS THE FORECAST AREA EARLY WEEK. TEMPERATURES WILL BE SEASONAL
MONDAY AND TUESDAY. RISING HEIGHTS WILL RETURN MID WEEK AND
TEMPERATURES WILL BEGIN TO MODERATE BACK INTO THE LOWER 70S.
MAINTAINED A DRY FORECAST THROUGH THE EXTENDED.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
COLD FROPA IS EXPETED TO BE A FEW HRS EARLIER ALONG THE
LWB/BLF/JFZ CORRDIOR. AROUND 20Z BLF AND 21Z LWB...AROUND 23Z TO
01Z ROA AND LYH...AND AROUND 02Z DAN. SHOWERS MOVING INTO A VERY
DRY AIRMASS...WITH EVAP COOLING WILL ALLOW WINDS TO GUST TO 35MPH
AT TIMES THIS AFTERNOON BLF/LWB/ROA. EXPECING NO WORSE THAN MVFR
CONDS WITH THE SHOWERS...MAYBE A BRIEF IFR...BUT KEPT TAFS
OPTIMISITC. CHCS FOR STRONG STORMS SEEMS TO BE LESS THAN PREV
MODEL RUNS...AND AS STATED BEFORE WOULD BE A THIN LINE ALONG THE
FRONT...MOST LIKELY NEAR DAN WHERE MODELS PROG LESS NEG ENERGY AND
BETTER DEWPOINTS NOW IN PLACE.
WINDS WILL SHIFT TO THE W AND NW THIS EVENING...WITH A GUST TO 30
MPH POSSIBLE WHEN THE FRONT CROSSES. WITH WINDS REMAINING UP...NOT
EXPECTING MUCH IN THE WAY OF IFR CIGS...PERHAPS ONLY WITH ANY
STORMS WHICH DEVELOP...OR BRIEFLY IN THE UPSLOPE REGIONS. MVFR CIGS MAY
CONTINUE IN THE UPSLOPE AREAS OF THE MTNS INTO FRIDAY AS WELL.
HIGH PRESSURE BUILDS IN WITH VFR ACROSS THE ENTIRE REGION FOR THE
WEEKEND INTO EARLY NEXT WEEK.
&&
.FIRE WEATHER...
A FEW WILDFIRES ONGOING AT THIS TIME...PERHAPS MITIGATED BY THE
0.25" TO 0.50" OF RAINFALL EXPECTED...ALTHOUGH TREND IS MORE
TOWARDS LIGHTER AMOUNTS. WINDS MAY GUST TO 40 MPH AT TIMES ON
FRIDAY...WITH DEWPOINTS PLUNGING INTO THE 30S AND UPPER 20S...RH
VALUES WILL BE FALLING TO NEAR 30 PERCENT ONCE AGAIN.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING
FOR VAZ007-009>020.
NC...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING
FOR NCZ001-002-018.
WV...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING
FOR WVZ042>045.
&&
SYNOPSIS...JJ/KM
NEAR TERM...KM
SHORT TERM...REB
LONG TERM...REB
AVIATION...JJ/KM
FIRE WEATHER...KMHazardous weather outlook, Apr 8, 7:31 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 731 PM EDT THU APR 8 2010 NCZ001-002-018-VAZ007-009>020-WVZ042>045-091200- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER- SUMMERS-MONROE-GREENBRIER- 731 PM EDT THU APR 8 2010 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ022>024-091200- ROANOKE-BOTETOURT-ROCKBRIDGE- 731 PM EDT THU APR 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PATCHY FROST AND ISOLATED AREAS OF BELOW FREEZING TEMPERATURES IN SOME VALLEYS MAY OCCUR LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ003>006-020-VAZ032>035-043>047-058-059-091200- SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-PATRICK-FRANKLIN-BEDFORD- AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 731 PM EDT THU APR 8 2010 ...TORNADO WATCH 69 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PATCHY FROST IN RURAL LOW LYING AREAS IS POSSIBLE LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ019-091200- WILKES- 731 PM EDT THU APR 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PATCHY FROST IN RURAL LOW LYING AREAS IS POSSIBLE LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Apr 8, 4:33 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 PM EDT THU APR 8 2010
VAZ032-033-043-082130-
FRANKLIN VA-HENRY VA-PATRICK VA-
433 PM EDT THU APR 8 2010
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...HENRY AND PATRICK
COUNTIES...
AT 431 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
ARARAT...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR STUART...AND MEADOWS OF DAN AROUND 440 PM...
BUFFALO RIDGE...AND ROCKY KNOB RECREATION AREA AROUND 445 PM...
WOOLWINE AROUND 450 PM...CHARITY...AND SANVILLE AROUND 455 PM...
ENDICOTT...FAIRY STONE STATE PARK AND AND PHILPOTT DAM AROUND 500 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3662 8055 3668 8046 3670 8046 3686 8029
3690 8019 3695 8017 3695 8014 3700 8013
3714 7996 3717 7991 3703 7960 3655 8032
3655 8046
EXPERIMENTAL
KKSpecial weather statement, Apr 8, 4:42 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 442 PM EDT THU APR 8 2010 NCZ003>005-020-VAZ032-043-082145- HENRY VA-PATRICK VA-ROCKINGHAM NC-STOKES NC-SURRY NC-YADKIN NC- 442 PM EDT THU APR 8 2010 ...A STRONG THUNDERSTORM WILL AFFECT HENRY...PATRICK...ROCKINGHAM... STOKES...SURRY AND YADKIN COUNTIES... AT 440 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST OF BOONVILLE...MOVING NORTHEAST AT 35 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR ARARAT AROUND 455 PM...PILOT MOUNTAIN...AND PINNACLE AROUND 500 PM...WOODVILLE...AND WOODVILLE AROUND 505 PM... CAPELLA AROUND 510 PM...FRANCISCO...COLLINSTOWN...VADE MECUM AND AND HANGING ROCK STATE PARK AROUND 515 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. LAT...LON 3678 8001 3654 7976 3619 8068 3634 8080 EXPERIMENTAL KK
Special weather statement, Apr 8, 5:39 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
539 PM EDT THU APR 8 2010
NCZ003-004-020-082245-
STOKES NC-SURRY NC-YADKIN NC-
539 PM EDT THU APR 8 2010
...A STRONG THUNDERSTORM WILL AFFECT STOKES...SURRY AND YADKIN
COUNTIES...
AT 535 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
YADKINVILLE...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR SHACKTOWN AROUND 545 PM...HUNTSVILLE AROUND
550 PM...EAST BEND AROUND 600 PM...PILOT MOUNTAIN STATE PARK AROUND
605 PM...KING AROUND 620 PM AND GERMANTON AROUND 625 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3604 8077 3607 8082 3641 8042 3625 8015
3625 8045 3612 8044 3609 8050 3604 8050
EXPERIMENTAL
KKLocal storm report, Apr 8, 6:48 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
648 PM EDT THU APR 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND DMG 3 SW MOUNTAIN PARK 36.35N 80.90W
04/08/2010 WILKES NC COUNTY OFFICIAL
3-5 TREES DOWN ON ZEPHER MOUNTAIN PARK ROAD
&&
AMSLocal storm report, Apr 8, 7:11 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
711 PM EDT THU APR 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND DMG 5 E TRAPHILL 36.34N 80.94W
04/08/2010 WILKES NC LAW ENFORCEMENT
TREES DOWN...CHICKEN HOUSE DESTROYED ON ROARING GAP ROAD.
&&
HYSELLLocal storm report, Apr 8, 7:37 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
737 PM EDT THU APR 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 2 WSW BLAIRS 36.67N 79.42W
04/08/2010 E1.00 INCH PITTSYLVANIA VA TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED ON FRANKLKIN TURNPIKE
&&
HYSELLThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 3:12 PM EDT | Freeze Watch | RNK | Alleghany, Bath, Bland, Carroll, Craig, Floyd and 10 more | 13 hr |
| Apr 8, 3:30 PM EDT | Special Weather Statement | RNK | Montgomery | 60 min |
| Apr 8, 3:51 PM EDT | Special Weather Statement | RNK | Patrick | 54 min |
| Apr 8, 4:06 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 54 min |
| Apr 8, 4:11 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, Craig, City of Covington | 64 min |
| Apr 8, 4:27 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 63 min |
| Apr 8, 4:33 PM EDT | Special Weather Statement | RNK | Franklin, Patrick | 57 min |
| Apr 8, 4:42 PM EDT | Special Weather Statement | RNK | Henry | 63 min |
| Apr 8, 5:14 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, City of Martinsville | 61 min |
| Apr 8, 6:07 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 53 min |
| Apr 8, 6:19 PM EDT | Tornado Warning | RNK | Henry | 26 min |
| Apr 8, 6:40 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick | 48 min |
| Apr 8, 6:42 PM EDT | Tornado Warning | RNK | Henry, Pittsylvania | 33 min |
| Apr 8, 6:57 PM EDT | Tornado Warning | RNK | Henry, Pittsylvania | 33 min |
| Apr 8, 7:08 PM EDT | Tornado Warning | RNK | Henry, Pittsylvania, City of Danville | 37 min |
| Apr 8, 7:09 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, City of Martinsville | 45 min |
| Apr 8, 7:27 PM EDT | Tornado Warning | RNK | Appomattox, Campbell, Charlotte, Pittsylvania | 33 min |
| Apr 8, 7:58 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Charlotte | 19 min |
Nearby
Tornado Warnings in Virginia, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.